Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 188, NWS Jackson, MS

May 26, 2002Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 12:01 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2002, 12:01 PM CDT (17:01 UTC)
Expired
May 26, 2002, 12:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Hinds County, MS, Madison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 261701
SVRJAN
MSC049-089-261730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1230 PM CDT

* AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF CLINTON...MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR RIDGELAND...NORTH JACKSON...MADISON AT 1220 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 7 hours 41 minutes earlier.

Area forecast discussion, May 26, 4:20 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT SUN MAY 26 2002

WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED
AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK.
DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE
CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE
AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER
WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN
AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE
DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES
THROUGH.

ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE
NEXT TWO DAYS AND MID 80S THROUGH FRIDAY.

FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS
ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD
MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND.

THANKS SHV

JAN  089/067 088/067 088 222
MEI  089/066 087/066 088 222

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:36 PM CDTSevere Thunderstorm WarningJANHinds59 min
May 26, 2:03 PM CDTSevere Thunderstorm WarningJANYazoo42 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANHolmes47 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningJANBolivar47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.